TheLupusSite.com banner

1 - 3 of 3 Posts

·
Registered
Joined
·
71 Posts
Discussion Starter #1
Hi~
i was on plaquenil years ago and did well. taking it this time around (in my mid-40's) i was getting terrible migraines so i recently went off of it. headaches are better but i'm now feeling cranky and depressed. i have no history of depression and i really feel like the plaquenil messed with my hormones. perhaps that's why my experience w/the drug was so different this many years later; closer to menopause.??
yes, my joint pain has worsened but not enough to effect my mood in this way.
it's only been a few weeks since i stopped taking plaquenil and am hoping my system gets back to normal soon.
did this happen to anyone else?
many thanks, kiley
 

·
Registered
Joined
·
893 Posts
Hi Kiley

Just to add
what could be some "unuseful" perspective ....

I take Plaquenil and also Mepacrine ( the latter in the last few months).

You cant dismiss side effects or at least the possibility. BUT:)

My own experience tells me that despite me trying to find a common factor for the behaviour of lupus in how it affects me, what are things that are not lupus etc.... and those times that...just when have a handle or at least try to make sense of it - something comes along that worked fine before I cant understand why now dosnt fit or make sense.

New symptoms come along and its really important to be aware of changes.

Sometimes ( this is the most frustrating bit for me) what worked before seems to temporarily or perhaps possibly permanently not be the same.

A lot of my time was and can be spent trying to fathom why I particually feel like this in these circumstances and what has changed or what could have effected these changes.

Your not alone and you may have Plaquenil as a legitimate reason for your changes.

It might however be the way lupus is throwing the cards at 40.

I was'nt much help but I do wish you well it finding answers:)
 

·
Registered
Joined
·
360 Posts
I wonder if approaching menopause could be the real problem. That's when I started with all my lupus symptoms but for a while going on hormone replacement helped with the anxiety and stiffness and joint pain. I have never had the problems you mention with Plaquenil, but we all react differently to these meds. It's so hard to figure out what's causing which new problem, isn't it?
 
1 - 3 of 3 Posts
Top